Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Chicago, IL

July 18, 2012Boone County, Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 18, 2012, 6:27 PM CDT for Boone County, Winnebago County, Illinois. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 6:27 PM CDT (23:27 UTC)
Expired
Jul 18, 2012, 7:45 PM CDT
In force
78 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Boone County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:17 PM CDTHAIL 0.885 N Poplar Grove, ILNICKEL SIZE HAIL AT THE INTERSECTION OF POPLAR GROVE ROAD AND BLAINE ROAD REPORTED BY BELVIDERE POLICE VIA WIFR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS53 KLOT 182327
SVRLOT
ILC007-201-190045-
/O.NEW.KLOT.SV.W.0076.120718T2327Z-120719T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
627 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 745 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 5
  MILES NORTHWEST OF BELOIT...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH BELOIT AROUND 640 PM CDT.
  POPLAR GROVE AROUND 715 PM CDT.
  CAPRON AROUND 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT. 

THE DAMAGING WINDS WITH THIS STORM WILL LIKELY PROCEED THE RAIN...DO 
NOT WAIT FOR THE RAIN TO START TO SEEK SHELTER!

&&

LAT...LON 4250 8871 4227 8872 4237 8904 4250 8916
      4250 8902
TIME...MOT...LOC 2326Z 309DEG 18KT 4257 8904
WIND...HAIL 70MPH 1.75IN

$$

IZZI
3 follow-up statements
314 
WWUS53 KLOT 182352
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
652 PM CDT WED JUL 18 2012

ILC007-201-190045-
/O.CON.KLOT.SV.W.0076.000000T0000Z-120719T0045Z/
WINNEBAGO IL-BOONE IL-
652 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BOONE
AND NORTHEASTERN WINNEBAGO COUNTIES UNTIL 745 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BELOIT AND WAS MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSCOE AROUND 700 PM CDT.
  POPLAR GROVE AROUND 735 PM CDT.
  CAPRON AROUND 740 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

WIND DAMAGE WITH THIS STORM WILL LIKELY BEGIN BEFORE THE RAIN...SO 
SEEK SHELTER IMMEDIATELY.

&&

LAT...LON 4250 8871 4227 8872 4237 8904 4250 8916
      4250 8902
TIME...MOT...LOC 2351Z 314DEG 14KT 4251 8898
WIND...HAIL 70MPH 1.75IN

$$

IZZI
892 
WWUS53 KLOT 190017
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT WED JUL 18 2012

ILC201-190027-
/O.CAN.KLOT.SV.W.0076.000000T0000Z-120719T0045Z/
WINNEBAGO IL-
717 PM CDT WED JUL 18 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS THE WARNED AREA...HOWEVER A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT AND ANOTHER SEVERE 
THUNDERSTORM OVER STEPHENSON COUNTY COULD PROMPT A WARNING SOON.

LAT...LON 4240 8893 4250 8893 4250 8871 4227 8872
TIME...MOT...LOC 0017Z 302DEG 17KT 4245 8880

$$

ILC007-190045-
/O.CON.KLOT.SV.W.0076.000000T0000Z-120719T0045Z/
BOONE IL-
717 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BOONE
COUNTY UNTIL 745 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF SHARON...OR 11 MILES EAST OF SOUTH BELOIT...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POPLAR GROVE AROUND 725 PM CDT.
  CAPRON AROUND 730 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4240 8893 4250 8893 4250 8871 4227 8872
TIME...MOT...LOC 0017Z 302DEG 17KT 4245 8880
WIND...HAIL 70MPH 1.00IN

$$
241 
WWUS53 KLOT 190040
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT WED JUL 18 2012

ILC007-190050-
/O.EXP.KLOT.SV.W.0076.000000T0000Z-120719T0045Z/
BOONE IL-
740 PM CDT WED JUL 18 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE COUNTY WAS 
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4240 8893 4250 8893 4250 8871 4227 8872
TIME...MOT...LOC 0040Z 302DEG 17KT 4239 8868

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:58 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 18, 5:58 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 PM CDT WED JUL 18 2012

.MESOSCALE DISCUSSION...
558 PM CDT

CONVECTION FIRING ALONG FRONT/STRONG LOW LEVEL CONVERGENCE ZONE OVER
SOUTHERN WISCONSIN HAS INDEED CONTINUED TO INTENSIFY AND HAVE BEGUN
TO EXHIBIT SUPERCELLULAR CHARACTERISTICS. STORMS TO THE EAST/COOL SIDE
OF THE BOUNDARY APPEAR TO BE ROOTED NEAR ENOUGH TO THE SURFACE TO BE
INGESTING THE EASTERLY SURFACE WINDS...WHICH IS RESULTING IN STRONG
SHEAR PROFILES MORE SUPPORTIVE OF ORGANIZED CONVECTION. BUNKERS
RIGHT MOVING SUPERCELL VECTORS SUGGEST WELL ORGANIZED SUPERCELLS
WOULD PUSH SSE AT ABOUT 20KT...AND RECENT RADAR TRENDS SUPPORT MORE
OF A SOUTHERLY PROPAGATION DEVELOPING WITH THE INTENSE CELL IN ROCK
COUNTY. A SSE MOTION WOULD ALSO TEND TO KEEP STORM FAIRLY CLOSE TO
THE SURFACE BOUNDARY WHICH COULD RESULT IN IT RIDING VERY NEAR THE
BOUNDARY AND REAPING THE BENEFITS OF ENHANCED LOW LEVEL HELICITY
NEAR THE FRONT.

WILL NEED TO CLOSELY MONITOR STORMS OVER EXTREME SOUTHERN WISCONSIN
AS THEY COULD DEVELOP SOUTH INTO FAR NORTHERN ILLINOIS. THE STRONGER
SHEAR PROFILES NEAR AND IMMEDIATELY ON THE COOL SIDE OF THE BOUNDARY
WILL RESULT IN A HIGHER THREAT FOR LARGE HAIL THAN PREVIOUSLY
THOUGHT...AS WELL AS DAMAGING WIND THREAT. THE LARGE TEMP/DEWPOINT
SPREADS ARE LIKELY TO KEEP TORNADO THREAT VERY LOW...THOUGH IF
MESOCYCLONE CAN RIDE ALONG THE BOUNDARY THE TORNADO THREAT MAY NOT
BE AS CLOSE TO ZERO AS PREVIOUSLY THOUGHT.

IT DOES APPEAR THAT THE REAR INFLOW JET APPARENT ON KMKX WITH SW
WI CONVECTION SHOULD KEEP THE MAJORITY OF THAT CLUSTER ON A MORE
EASTWARD TRAJECTORY AND EITHER NORTH OF JUST BARELY INTO OUR
NORTHERN COUNTIES THIS EVENING.

ELSEWHERE AWAY FROM THE WI/IL BORDER...STILL CANNOT RULE OUT
ISOLATED THUNDERSTORM DEVELOPMENT...THOUGH SEVERE THREAT WOULD BE
LOWER AND CONFINED MAINLY TO A ROGUE WET MICROBURST TYPE SCENARIO.

IZZI

&&

.DISCUSSION...
333 PM CDT

FOR THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING...THE MAIN
CONCERN WILL BE ONGOING CONVECTION OVER NORTHERN ILLINOIS AND
NORTHWEST INDIANA.  A VERY WARM...HUMID AIRMASS INTERACTING WITH A
COLD FRONT DROPPING SWD THROUGH THE AREA HAS TRIGGERED SCATTERED
THUNDERSTORMS.  EVEN THOUGH THE FREEZING LEVEL IS QUITE HIGH...ARND
16KFT...THE ENVIRONMENT IS SUFFICIENTLY UNSTABLE...WITH MLCAPE
VALUES OF 2000-2500 J/KG...THAT SOME STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE.  THE MAIN THREATS WILL BE STRONG...DAMAGING WIND
GUSTS AND LARGE HAIL.  IN ADDITION...WITH PWATS AROUND 2 INCHES...
BRIEF...HEAVY DOWNPOURS ARE LIKELY...BUT SINCE DEEP LAYER WINDS
SPEEDS SHOULD BE SUFFICIENT TO KEEP STORMS MOVING AT 20 TO 25
MPH...SO FLASH FLOODING IS NOT A CONCERN.  THUNDERSTORMS SHOULD
CONTINUE INTO THE EARLY EVENING HOURS...BUT SHOULD DECREASE IN
INTENSITY AT SUNSET.  FOR THE OVERNIGHT HOURS...WITH THE COLD FRONT
GOING STATIONARY ALONG A LINE FROM NWRN IL THROUGH CNTRL
INDIANA...THERE SHOULD BE SUFFICIENT FOCUS FOR MORE ISOLD TO SCT
THUNDERSTORMS THROUGH THE NIGHT.  AN OLD MCV OVER ERN IOWA AND AN
ASSOCIATED SFC WAVE ARE EXPECTED TO LIFT ENEWD THROUGH NERN IOWA AND
ALONG THE WI/IL BORDER OVERNIGHT.  THIS MAY PROVIDE THE FOCUS FOR
MORE WIDESPREAD CONVECTION AND WILL CARRY HIGHER END CHANCE POPS
OVER THE NRN TIER COUNTIES OF ILLINOIS.

FOR THURSDAY...A WEAK SRN STREAM SHORTWAVE TRACKING THROUGH THE
MIDDLE MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY WILL BRING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN
PORTIONS OF THE CWA...GENERALLY SOUTH OF THE I-80 CORRIDOR.
TEMPERATURES TOMORROW WILL NOT BE AS HIGH AS RECENT DAYS...WITH
PREVAILING NELY WINDS PERSISTENT THROUGH THE DAY...THOUGH LOCATIONS
WELL INLAND FROM LAKE MICHIGAN SHOULD REMAIN ON THE WARMER
SIDE...LIKELY REACHING ONLY THE UPPER 80S.  LAKEFRONT LOCATIONS
SHOULD BE COOLER AS BREEZY NELY WINDS LIMIT THE LAKEFRONT TO THE
LOWER 80S.  PCPN CHANCES SHOULD END OVERNIGHT TOMORROW NIGHT AS THE
SRN STREAM SHORTWAVE MOVES OFF TO THE EAST AND A RIDGE OF HIGH
PRESSURE SPREADS SWRD ACROSS THE UPPER MIDWEST AND INTO THE MIDDLE
MISSISSIPPI VALLEY.

FOR FRIDAY AND THROUGH THE WEEKEND...THE PREVAILING HIGH PRESSURE
SHOULD KEEP ANY PCPN CHANCES AT BAY WHILE THE 90+ DEGREE
TEMPERATURES SPREAD BACK OVER THE CWA.  THE IMMEDIATE LAKEFRONT
SHOULD BE SPARED THE HIGHER TEMPERATURES AS A WEAK PRESSURE GRADIENT
ACROSS THE AREA SHOULD ALLOW FOR A LAKE BREEZE TO FORM...LIMITING
THE LAKEFRONT TO TEMPERATURES IN THE MIDDLE 80S.  THE REMAINDER OF
THE AREA SHOULD SEE HIGHS IN THE LOWER 90S.  THE WARMING TREND
SHOULD CONTINUE THROUGH THE WEEKEND WITH HIGHS ON SUNDAY REACHING
THE MIDDLE 90S WITH AMPLE SUNSHINE.  CONDITIONS SHOULD NOT BE
BRUTALLY HUMID OVER THE WEEKEND.  SFC DEWPOINTS SHOULD BE LIMITED TO
ONLY THE MIDDLE 60S WITH THE GULF OF MEXICO CUT OFF FROM THE LOCAL
AREA BY A RIDGE ASSOCIATED WITH THE BERMUDA HIGH EXTENDING WWD
ACROSS THE NRN GULF TO SERN TX.

BY EARLY NEXT WEEK...A RETURN OF EXTREME HEAT AND HIGHER HUMIDITY
LEVELS IS LOOKING MORE LIKELY.  THE LONGER RANGE MODELS ARE
INDICATING THAT THE STRONG UPPER RIDGE INITIALLY OVER THE ROCKIES
WILL BUILD OUT OVER THE CNTRL PLAINS WHILE WEAK TROUGHING OVER THE
CNTRL PLAINS SHIFTS THE WRN EXTEND OF THE BERMUDA HIGH A LITTLE TO
THE EAST.  THIS WILL ALLOW FOR AN INCREASE IN LOW LEVEL MOISTURE
WITH DEWPOINTS AROUND 70F.  UPPER LEVEL FLOW WILL BECOME MORE
SWLY...LEADING TO A STRONG THERMAL RIDGE BUILDING ACROSS THE
MIDWEST.  THE ECMWF IN PARTICULAR IS ADVERTISING 850MB TEMPS OF 20 TO
25F FOR MONDAY THROUGH WEDNESDAY.  THIS WOULD TRANSLATE TO MAX TEMPS
IN THE UPPER 90S AND APPROACHING 100F AGAIN.  GIVEN THE GOOD TRACK
RECORD OF THE ECMWF...HAVE LEANED CLOSE TO THAT SOLUTION...AND ONCE
AGAIN...HAVE THROWN OUT THE GFS WHICH CONTINUE TO SHOW A STRONG
COOL/WET BIAS.  THE OTHER LONGER RANGE GUIDANCE...INCLUDING THE HPC
MEDIUM RANGE GUIDANCE IS CONSISTENT WITH THE ECMWF SOLUTION...ADDING
CONFIDENCE TO THE IDEA OF A RETURN OF EXTREME HEAT FOR EARLY NEXT
WEEK.  WITH NWLY FLOW ALOFT THROUGH THE EXTENDED PERIOD...THE
CHANCES FOR PRECIPITATION ACROSS THE AREA WILL BE LOW...THOUGH AN
OCCASIONAL WEAK SHORTWAVE RIPPLING THROUGH THE NWLY FLOW MAY BRING A
FLEETING CHANCE FOR SOME SCATTERED SHOWERS OR THUNDERSTORMS.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* ISOLATED TSRA THROUGH 00Z...ADDITIONAL TSRA POSSIBLE AFTER 02Z
  AND AGAIN THURSDAY MORNING TOWARD SUNRISE.
* EAST/NORTHEAST WINDS THROUGH THIS EVENING...TURNING MORE
  SOUTHEAST OVERNIGHT. CMS

//DISCUSSION...UPDATED 18Z...

VISIBLE IMAGERY THIS AFTN WAS DEPICTING SOME BUILDING CUMULUS
CLOUDS ACROSS NORTHERN IL/NORTHWEST IN. ADDTL DEVELOPMENT WAS
NOTED FURTHER EAST. A FRONTAL BOUNDARY WAS ORIENTED FROM RFD SE
THRU JOT. WINDS NE OF THIS BNDRY WERE FROM THE NE...WHILE WINDS SW
OF THIS WERE SOUTHERLY. GUIDANCE CONTINUES TO SHOW THIS AS THE
FOCAL POINT FOR ISO SHRA/TSRA ARND 19-20Z...THEN CONTINUE THRU
22-23Z. COVERAGE SHUD REMAIN MINIMAL. WINDS WILL THEN VEER SE THIS
EVE/OVERNIGHT...WITH A SECOND AREA OF CONVECTION PSBLY EARLY THUR
MORNING. GUIDANCE HAS CONTINUED TO FOCUS THIS SECOND AREA OF
DEVELOPMENT TOWARDS THE 11-15Z TIMEFRAME...THEN PUSH THE BULK OF
THE LOW/MID LVL MOISTURE EAST...RESULTING IN DRY WEATHER FOR THE
REMAINDER OF THE AFTN THUR. WINDS WILL THEN BACK EAST AND
EVENTUALLY NORTHEAST AS A WEAK LOW PRESSURE SLIDES EAST ACROSS
NORTHERN IL/NORTHWEST IN.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* LOW CONFIDENCE REGARDING TSRA CHANCES/TIMING/COVERAGE THROUGH
  THURSDAY MORNING.
* MEDIUM CONFIDENCE REGARDING WIND SPEEDS/DIRECTIONS. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...

FRI THROUGH TUE...VFR. NO SIG WX.

TRS

&&

.MARINE...
348 PM CDT

A BIT OF A COMPLEX MARINE FORECAST AS A WEAK LOW PRESSURE AREA
OVER IOWA FORCES A STALLED OUT FRONT CURRENTLY JUST SOUTH OF THE
LAKE BACK INTO THE FAR SOUTHERN PORTION OF THE LAKE AND HIGH
PRESSURE PUSHES SOUTH INTO THE NORTHERN LAKES. AS THE LOW PRESSURE
AREA MOVES SOUTHEAST THROUGH NORTHERN ILLINOIS ON THURSDAY...THE
FRONT WILL PUSH BACK SOUTH OF THE LAKE AGAIN...WITH THE HIGH
PRESSURE CONTINUING TO BUILD SOUTH. NORTHEAST WINDS WILL DIMINISH
SOME AND BECOME EASTERLY TONIGHT BEFORE BECOMING NORTHEAST AGAIN
TOMORROW AND INCREASING TO THE 10 TO 20 KT RANGE. WILL NEED TO
MONITOR FOR STRONGER WINDS TOMORROW AFTERNOON INTO TOMORROW
NIGHT...WITH SOME GUIDANCE INDICATING POTENTIAL FOR TIGHTER
PRESSURE GRADIENT AND STRONGER WINDS. WINDS WILL DIMINISH ACROSS
THE LAKE BY LATE FRIDAY WITH THE HIGH PRESSURE SETTLING OVERHEAD.
WINDS WILL TURN SOUTHERLY OVER THE WEEKEND AS THE HIGH PRESSURE
SHIFTS EAST AND A WEAK COOL FRONT APPROACHES...BUT REMAIN FAIRLY
LIGHT.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL
     7 PM WEDNESDAY.

IN...HEAT ADVISORY...INZ010-INZ011-INZ019 UNTIL 7 PM WEDNESDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 18, 4:14 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 PM CDT WED JUL 18 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
414 PM CDT WED JUL 18 2012 /514 PM EDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAT INDICES OF AROUND 105 DEGREES UNTIL SUNSET.

  SCATTERED THUNDERSTORMS...THERE IS A CHANCE THAT SOME MAY BECOME
  SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH THROUGH EARLY
  EVENING.

  AREAS AFFECTED AND TIMING:

  THE HIGHEST HEAT INDICES ARE EXPECTED ROUGHLY ALONG AND SOUTH
  OF A LINE FROM MENDOTA TO KANKAKEE IN ILLINOIS...AND TO GIFFORD
  IN INDIANA.  THE HEAT INDEX SHOULD DROP BELOW 100F BY 700 PM.

  ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY
  EVENING ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS SHOULD BE
  ALONG AND SOUTH OF A LINE FROM ROCKFORD...THROUGH THE SOUTHERN
  POTIONS OF THE CHICAGO METRO AREA...TO RENSSELAER. THESE STORMS
  MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH AND HAIL TO
  THE SIZE OF PENNIES. THERE IS A CHANCE THAT A FEW STORMS TO
  REACH SEVERE LIMITS PRODUCING WIND GUSTS OF 60 TO 70 MPH AND
  HAIL TO 1 INCH.

  ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH
  THE NIGHT BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
  LEVELS.

  DISCUSSION:

  A WEAK COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE AREA
  BUT PROGRESS IS SLOWING AND SHOULD BECOME NEARLY STATIONARY
  TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE NEAR
  THE FRONT WITH THE GREATEST CHANCES FOR THUNDERSTORMS ALONG AND
  SOUTH OF A ROCKFORD TO JOLIET TO RENSSELAER LINE. WIND GUSTS
  WILL BE THE MAIN THREAT IN ADDITION TO DANGEROUS LIGHTNING AND
  HAIL TO THE SIZE OF PENNIES. GUSTS TO AROUND 40 MPH ARE LIKELY
  WITH A CHANCE THAT SOME STORMS MAY REACH SEVERE LEVELS PRODUCING
  WIND GUSTS IN EXCESS OF 60 MPH AND 1 INCH HAIL. STORMS SHOULD
  WEAKEN WITH SUNSET. HOWEVER...THERE IS A CHANCE FOR MORE
  THUNDERSTORM ACTIVITY THROUGH THE NIGHT INTO THURSDAY MORNING AS
  AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THESE STORMS ARE
  NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY WITH CHANCES DECREASING FROM NORTHWEST TO SOUTHEAST
THROUGH THURSDAY NIGHT.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT MAINLY NORTH
OF INTERSTATE 88 AND ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND
WEDNESDAY.

THERE MAY BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORES THURSDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-192115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
414 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE
WATERS THURSDAY...CONTINUING OVER THE INDIANA NEARSHORE WATERS
THURSDAY NIGHT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND
AGAIN TUESDAY THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
414 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE LAKE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS
OF THE LAKE MICHIGAN THURSDAY AND AGAIN FRIDAY NIGHT THROUGH
WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Special weather statement, Jul 18, 2:27 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
227 PM CDT WED JUL 18 2012

ILZ022-023-181945-
KANKAKEE IL-WILL IL-
227 PM CDT WED JUL 18 2012

AT 226 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR MANHATTAN...MOVING SOUTHEAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  MANHATTAN...          PEOTONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4142 8775 4132 8780 4129 8785 4135 8806
      4149 8800
TIME...MOT...LOC 1928Z 293DEG 11KT 4139 8794

IZZI
Special weather statement, Jul 18, 2:32 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
232 PM CDT WED JUL 18 2012

ILZ014-181950-
COOK IL-
232 PM CDT WED JUL 18 2012

AT 231 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR CRESTWOOD...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  WORTH...              CHICAGO RIDGE...      PALOS HILLS...
  ORLAND PARK...        HICKORY HILLS...      TINLEY PARK...
  WILLOW SPRINGS...     CRESTWOOD...          OAK FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4177 8765 4158 8759 4157 8786 4173 8789
TIME...MOT...LOC 1932Z 266DEG 16KT 4166 8777

IZZI
Special weather statement, Jul 18, 2:47 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 PM CDT WED JUL 18 2012

ILZ014-182005-
COOK IL-
247 PM CDT WED JUL 18 2012

AT 244 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR MERRIONETTE PARK...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  MERRIONETTE PARK...   ALSIP...              CRESTWOOD...
  OAK LAWN...           MIDLOTHIAN...         CHICAGO RIDGE...
  WORTH...              OAK FOREST...         BURBANK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4162 8753 4160 8777 4174 8783 4180 8757
      4177 8754 4172 8753
TIME...MOT...LOC 1947Z 260DEG 16KT 4168 8770

IZZI
Special weather statement, Jul 18, 3:04 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT WED JUL 18 2012

ILZ023-033-INZ010-011-182030-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
304 PM CDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROMA
PARK TO MOODY...MOVING SOUTHEAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  FAIR OAKS...          CONRAD...             GIFFORD...
  AROMA PARK...         ST. ANNE...           HOPKINS PARK...
  MOODY...              SURREY...             ENOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4091 8698 4089 8698 4089 8721 4093 8776
      4114 8787 4110 8721 4111 8693 4091 8693
TIME...MOT...LOC 2004Z 302DEG 11KT 4111 8773 4101 8685

IZZI
Special weather statement, Jul 18, 3:38 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT WED JUL 18 2012

ILZ023-033-INZ010-011-182115-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
338 PM CDT WED JUL 18 2012

AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANGING
GROVE TO MOROCCO...MOVING SOUTHEAST AT 10 MPH.

SMALL INCH HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  MOODY...              SURREY...             ENOS...
  HOPKINS PARK...       MOROCCO...            RENSSELAER...
  PLEASANT RIDGE...     HANGING GROVE...      BEAVER CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4091 8698 4084 8699 4084 8704 4085 8740
      4088 8763 4109 8768 4103 8715 4105 8693
      4091 8693
TIME...MOT...LOC 2038Z 307DEG 10KT 4099 8686 4097 8749

IZZI
Special weather statement, Jul 18, 3:39 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT WED JUL 18 2012

ILZ023-033-INZ010-011-182115-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
339 PM CDT WED JUL 18 2012

AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANGING
GROVE TO MOROCCO...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  MOODY...              SURREY...             ENOS...
  HOPKINS PARK...       MOROCCO...            RENSSELAER...
  PLEASANT RIDGE...     HANGING GROVE...      BEAVER CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4091 8698 4084 8699 4084 8704 4085 8740
      4088 8763 4109 8768 4103 8715 4105 8693
      4091 8693
TIME...MOT...LOC 2038Z 307DEG 10KT 4099 8686 4097 8749

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:08 PM CDTSpecial Marine WarningLOT112 min
Jul 18, 2:27 PM CDTSpecial Weather StatementLOTWill18 min
Jul 18, 2:32 PM CDTSpecial Weather StatementLOTCook18 min
Jul 18, 2:47 PM CDTSpecial Weather StatementLOTCook18 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.